Post # 62
I LOVE my mirena!! I have very large fibroids and it was given to me to help shrink them as well as birth control. I got it when my daughter was 4 months old. What the other poster said about the uterus needing to be dilated/widened-thats situational. I had to have it done and I had a child , my BFF did as well. But my 18 year old cousin recently got the Mirena put in due to heavy bleeding and had they didn’t have to do that (I was in the room-I know it was different). So it is situation! But even so, the dr will tell you to take 2 tylenol before you come in as you may have some mild cramping upon insertion (everyone I know that had it put in did).
My cousin as I stated is 18, since she got her period at 14-she has had constant bleeding. Her periods could last 5 days min to 3 months of steady bleeding. I mean often using a super tampon + a pad. So about 9 months ago she got the Mirena and has a little spotting during her period time, thats it. I haven’t had a period since I was 13 and got on birth control for heavy bleeding, except after right child birth of course.
Mirena doesn’t have any maintaining you have to do and the side effects are lower than other types of Birth control. I’ve been on probably 5 different pills in between 13-19, then nothing (hence forth getting pregnant) then depo shot while waiting on my Uterus to heal from my shot, to Mirena put in 10/09-took out 3/14/12 when I had surgery, depo shot now until I get my Mirena back in 06/20/12!! And I can’t wait to get it put back in!!
If you have tried pills and had issues- it will be alot of damn work flip flopping with different pills trying to find one that works for you. The Implanon was taken off of the market here (I’m not sure if it is just in Ohio, but I think it is everywhere.) It had a high failure rate and causing other serious medical issues. The shot’s common issue is weight gain. If you have hypothyroidism-your already at a high risk of weight issues so you may not want to put something else on with that.
Um I’ve never heard of people going “crazy” just from birth control. Acne, a little weight gain or loss, spotting or stopping periods all together-but not crazy. But I don’t there are those “Side effects may include:” warning labels on medications so I guess they have happened to some people.
Post # 63
Considering you’re dealing with throid issues have you considered something non-hormonal? I have my own set of hormonal issues and I know it always as an issue.
I’ve had my issues with BCPs over the years… but currently have a copper IUD. I hated it for 6 weeks but now I love it. It was quite painful for 48 hours and I bled very heavily for a few weeks in a elongated period but my periods are almost gone and I don’t have issued I had with the hormones being all wacked. I’ve never had a baby and perhaps that’s why it hurt quite badly… Idk. Anyway it wasn’t an easy adjustment but I’m quite happy now!
Post # 64
Nuvaring! Because of its location, the hormones aren’t coursing through your body as heavily as they would be with the pill. Or so they say. All of the pills I took made me crazy, frigid, or have breakthrough bleeding. I was never happy on the pill.
Post # 65
it could be the wrong pill…
i have tried 3 of them. if the hormones are not high enough it could cause breakthrough bleeding which is bleeding between periods. dont give up on pills. you will find one that works.
i think iud’s are too painful and intrusive.